Arkansas, 2001Damaging Wind in Arkansas, July 12, 2001
July 12, 2001 · NWS LZK · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 12, 2:10 PM CST, 8 hours 35 minutes earlier.
Area forecast discussion, Jul 12, 2:10 PM CST, 8 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
310 PM CDT THU JUL 12 2001
FORECAST CONCERNS: HEAVY RAIN POSSIBLE THIS EVENING AND SEVERE
WEATHER THREAT TONIGHT THROUGH FRIDAY MORNING.
INTERSECTING OUTFLOW BOUNDARIES FROM EARLIER THUNDERSTORMS
TRIGGERED THE DEVELOPMENT OF SCATTERED THUNDERSTORMS...SOME OF
WHICH BECAME SEVERE OVER LINCOLN AND LATER OVER DREW/DESHA COUNTIES.
THE LATEST MODEL RUNS ARE IN VERY GOOD AGREEMENT. THE MODEL OF
CHOICE IS AVN. TEMPERATURES WILL VARY WIDELY BETWEEN THE RAIN-COOLED
AREAS AND THOSE OTHER AREAS. THE HIGH PRESSURE WHICH MOVED WEST TO
ALLOW THIS SYSTEM TO DROP DOWN UPON US WILL BE MOVING BACK INTO
ARKANSAS BY MONDAY. TAHIS WILL BRING ABOUT A RETURN TO HIGH HEAT AND
HIGH HUMIDITY.
.LIT...NONE.
38
In the hours before
Special weather statement, Jul 12, 9:53 PM CST, 52 minutes before
ARZ022>025-031>034-038-039-042>047-053>057-062>069-130900-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1053 PM CDT THU JUL 12 2001
A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR CENTRAL AND
SOUTHERN ARKANSAS UNTIL 400 AM CDT.
A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR 34 COUNTIES IN
CENTRAL AND SOUTHERN ARKANSAS. A LINE OF SEVERE THUNDERSTORMS
DEVELOPED ALONG A COLD FRONT IN NORTH CENTRAL ARKANSAS SHORTLY
AFTER SUNSET. THIS LINE WILL MOVE SLOWLY TO THE SOUTH DURING THE
NIGHT WHILE THE INDIVIDUAL THUNDERSTORMS MOVE TO THE SOUTHEAST
AT 25 TO 30 MPH.
THE MAIN THREAT OF SEVERE WEATHER WILL BE DAMAGING WIND. SOME
THUNDERSTORMS WILL CONTAIN LARGE HAIL. ALL THUNDERSTORMS WILL
HAVE DANGEROUS CLOUD TO GROUND LIGHTNING AND HEAVY RAIN. SOME
AREAS MAY GET REPEATING THUNDERSTORMS AND HEAVY RAINS MAY CAUSE
FLOODING OF LOW LYING AND POOR DRAINAGE AREAS.
PEOPLE IN CENTRAL AND SOUTHERN ARKANSAS SHOULD REVIEW THEIR
SEVERE THUNDERSTORM SAFETY RULES AND SHOULD REMAIN IN A PLACE
OF SAFETY THROUGH THE NIGHT...ESPECIALLY IF A WARNING IS ISSUED
FOR YOUR COUNTY.
29
Local storm report, Jul 12, 10:09 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1109 PM CDT THU JUL 12 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1040 PM 4 N PLUMERVILLE AR .75 INCH HAIL
07/12/01 CONWAY REPORTED BY STORM
SPOTTER.
1040 PM 5 SW LONOKE AR 1 INCH HAIL
07/12/01 LONOKE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1044 PM MORRILTON AR .75 INCH HAIL
07/12/01 CONWAY REPORTED BY STORM
SPOTTER.
1055 PM HOUSTON AR 1.75 INCH HAIL
07/12/01 PERRY REPORTED BY LAW
ENFORCEMENT OFFICIAL.Thunderstorm Wind, Pulaski
- When
- July 12, 10:45 PM CST
- Where
- Pulaski County, 10 mi SW of Little Rock
- Measured
- 50 kt (58 mph)
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.633, -92.400
Thunderstorm winds knocked down some trees. A 36 inch diameter tree fell onto a house and caused extensive damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Washington, July 12, 20011 death · $1.5 million · 1 event
- Heat in Mississippi, July 12, 20011 death · 1 event
- Heat in Texas, July 12, 20011 death · 1 event
- Flash Flood and Hail in Montana, July 12 to 13, 2001$340,000 · 2 in hail · 9 events
- Wildfire in California, July 12, 2001$350,000 · 1 event
- Flash Flooding and Hail in Montana, July 12, 2001$200,000 · 1.75 in hail · 11 events
- Hail and Damaging Winds in Mississippi, July 12, 2001$60,000 · 50 kt wind · 18 events
- Damaging Winds in Louisiana, July 12, 2001$42,000 · 7 events
- Hail and Damaging Winds in Oklahoma, July 12, 2001$20,000 · 56 kt wind · 4 events
- Lightning Strike in Colorado, July 12, 2001$20,000 · 1 event
- Hail and Damaging Winds in Kansas, July 12, 20011 in hail · 12 events
- Damaging Wind in Missouri, July 12, 2001$15,000 · 58 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5260707.